Alert archive / Kansas / Red Flag Warnings in 2012

Red Flag Warning 11, NWS Goodland, KS

March 5, 201211 counties in Kansas; Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this red flag warning at Mar 5, 2012, 1:37 AM CST for 11 counties in Kansas; Cheyenne County, Kit Carson County, Colorado. It took effect at Mar 5, 2012, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2012, 1:37 AM CST (07:37 UTC)
In effect from
Mar 5, 2012, 12:00 PM CST
Expired
Mar 5, 2012, 6:00 PM CST
In force
6 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 52 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3054 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WWUS83 KGLD 050737
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1237 AM MST MON MAR 5 2012

COZ253-254-KSZ002-013-NEZ080-081-051800-
/O.CAN.KGLD.FW.A.0006.120305T1800Z-120306T0000Z/
/O.CON.KGLD.FW.A.0007.120306T1800Z-120307T0200Z/
KIT CARSON-CHEYENNE CO-RAWLINS-SHERMAN-HITCHCOCK-RED WILLOW-
1237 AM MST MON MAR 5 2012 /137 AM CST MON MAR 5 2012/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 002...013...080...081...253 AND 254...

...FIRE WEATHER WATCH IS CANCELLED FOR MONDAY FOR FIRE WEATHER
ZONES 002...013...080...081...253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FIRE 
WEATHER WATCH FOR MONDAY. HOWEVER...A FIRE WEATHER WATCH REMAINS
IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON
  AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER
  ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR... FIRE WEATHER
  ZONE 004 NORTON...FIRE WEATHER ZONE 013 SHERMAN... FIRE WEATHER
  ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN... FIRE WEATHER
  ZONE 016 GRAHAM...FIRE WEATHER ZONE 027 WALLACE... FIRE WEATHER
  ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE
  041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE
  WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW.

* WINDS ON TUESDAY...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY ON TUESDAY...AS LOW AS 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ003-004-014>016-027>029-041-042-051800-
/O.UPG.KGLD.FW.A.0006.120305T1800Z-120306T0000Z/
/O.NEW.KGLD.FW.W.0011.120305T1800Z-120306T0000Z/
/O.CON.KGLD.FW.A.0007.120306T1800Z-120307T0200Z/
DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-
WICHITA-
1237 AM MST MON MAR 5 2012 /137 AM CST MON MAR 5 2012/

...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ THIS
MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003...004...014...015...
016...027...028...029...041 AND 042...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 003...004...014...015...016...027...028...
029...041 AND 042...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM MST /6 PM CST/
THIS AFTERNOON. IN ADDITION...A FIRE WEATHER WATCH REMAINS IN 
EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON
  AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER
  ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR... FIRE WEATHER
  ZONE 004 NORTON...FIRE WEATHER ZONE 013 SHERMAN... FIRE WEATHER
  ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN... FIRE WEATHER
  ZONE 016 GRAHAM...FIRE WEATHER ZONE 027 WALLACE... FIRE WEATHER
  ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE
  041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE
  WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW.

* WINDS ON MONDAY...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY ON MONDAY...AS LOW AS 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ252-KSZ001-NEZ079-051800-
/O.CON.KGLD.FW.A.0007.120306T1800Z-120307T0200Z/
YUMA-CHEYENNE KS-DUNDY-
1237 AM MST MON MAR 5 2012 /137 AM CST MON MAR 5 2012/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...079 AND 252...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN 
  KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS. IN NEBRASKA...FIRE 
  WEATHER ZONE 079 DUNDY. 

* WINDS ON TUESDAY...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY ON TUESDAY...AS LOW AS 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
3 follow-up statements
038 
WWUS83 KGLD 051732
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1032 AM MST MON MAR 5 2012

KSZ003-004-014>016-027>029-041-042-060000-
/O.CON.KGLD.FW.W.0011.120305T1800Z-120306T0000Z/
/O.CON.KGLD.FW.A.0007.120306T1800Z-120307T0200Z/
DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-
WICHITA-
1032 AM MST MON MAR 5 2012 /1132 AM CST MON MAR 5 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 003...004...014...015...016...027...028...029...
041 AND 042...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 003...004...014...015...016...027...028...
029...041 AND 042...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
TUESDAY MORNING THROUGH TUESDAY EVENING. 

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM MST /6 PM CST/
THIS AFTERNOON. IN ADDITION...A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON 
  AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE 
  WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR... 
  FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 SHERMAN...
   FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN... FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 
  027 WALLACE... FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 
  029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 
  042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 080 HITCHCOCK AND 
  FIRE WEATHER ZONE 081 RED WILLOW. 

* WINDS ON MONDAY...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 
  MPH.

* RELATIVE HUMIDITY ON MONDAY...AS LOW AS 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ252>254-KSZ001-002-013-NEZ079>081-060000-
/O.CON.KGLD.FW.A.0007.120306T1800Z-120307T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-DUNDY-
HITCHCOCK-RED WILLOW-
1032 AM MST MON MAR 5 2012 /1132 AM CST MON MAR 5 2012/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 002...013...080...081...253 AND 254...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING. 

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FIRE
WEATHER WATCH FOR MONDAY. HOWEVER...A FIRE WEATHER WATCH REMAINS
IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON 
  AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE 
  WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR... 
  FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 SHERMAN...
   FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN... FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 
  027 WALLACE... FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 
  029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 
  042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 080 HITCHCOCK AND 
  FIRE WEATHER ZONE 081 RED WILLOW. 

* WINDS ON TUESDAY...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 
  MPH.

* RELATIVE HUMIDITY ON TUESDAY...AS LOW AS 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
875 
WWUS83 KGLD 052019
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
119 PM MST MON MAR 5 2012

COZ253-254-KSZ013-060430-
/O.EXA.KGLD.FW.W.0011.000000T0000Z-120306T0000Z/
/O.CON.KGLD.FW.A.0007.120306T1800Z-120307T0200Z/
KIT CARSON-CHEYENNE CO-SHERMAN-
119 PM MST MON MAR 5 2012

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...
253 AND 254...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 002...013...080...081...253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 5 PM MST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON
  AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER
  ZONE 013 SHERMAN...FIRE WEATHER ZONE 027 WALLACE.

* WINDS THIS AFTERNOON...SOUTHWEST 10 TO 15 MPH WITH GUSTS AROUND
  20 MPH.

* RELATIVE HUMIDITY THIS AFTERNOON...5 TO 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ003-004-014>016-027>029-041-042-060430-
/O.CON.KGLD.FW.W.0011.000000T0000Z-120306T0000Z/
/O.CON.KGLD.FW.A.0007.120306T1800Z-120307T0200Z/
DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-
WICHITA-
119 PM MST MON MAR 5 2012 /219 PM CST MON MAR 5 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 003...004...014...015...016...027...028...029...
041 AND 042...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 003...004...014...015...016...027...028...
029...041 AND 042...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
TUESDAY MORNING THROUGH TUESDAY EVENING. 

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM MST /6 PM CST/
THIS AFTERNOON. IN ADDITION...A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 003 DECATUR...
  FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 014
  THOMAS...FIRE WEATHER ZONE 015 SHERIDAN... FIRE WEATHER ZONE 016
  GRAHAM...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029
  GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042
  WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE
  WEATHER ZONE 081 RED WILLOW.

* WINDS THIS AFTERNOON...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 
  MPH. 

* RELATIVE HUMIDITY THIS AFTERNOON...10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ252-KSZ001-002-NEZ079>081-060430-
/O.CON.KGLD.FW.A.0007.120306T1800Z-120307T0200Z/
YUMA-CHEYENNE KS-RAWLINS-DUNDY-HITCHCOCK-RED WILLOW-
119 PM MST MON MAR 5 2012 /219 PM CST MON MAR 5 2012/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 002...013...080...081...253 AND 254...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON 
  AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE 
  WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR... 
  FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 SHERMAN...
   FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN... FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 
  027 WALLACE... FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 
  029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 
  042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 080 HITCHCOCK AND 
  FIRE WEATHER ZONE 081 RED WILLOW. 

* WINDS ON TUESDAY...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 
  MPH. 

* RELATIVE HUMIDITY ON TUESDAY...AS LOW AS 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
823 
WWUS83 KGLD 060005
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
505 PM MST MON MAR 5 2012

COZ253-254-KSZ003-004-013>016-027>029-041-042-061200-
/O.EXP.KGLD.FW.W.0011.000000T0000Z-120306T0000Z/
/O.UPG.KGLD.FW.A.0007.120306T1800Z-120307T0200Z/
/O.NEW.KGLD.FW.W.0012.120306T1700Z-120307T0200Z/
KIT CARSON-CHEYENNE CO-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-
GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
505 PM MST MON MAR 5 2012 /605 PM CST MON MAR 5 2012/

...RED FLAG WARNING IN EFFECT FROM 10 AM MST /11 AM CST/ TO 7 PM
MST /8 PM CST/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 003...004...013...014...015...016...027...
028...029...041...042...253 AND 254...
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 003...004...013...014...015...
016...027...028...029...041...042...253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 10 AM MST /11 AM CST/ TO 7 PM MST /8 PM CST/ TUESDAY. THE
RED FLAG WARNING IS NO LONGER IN EFFECT. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT. 


* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON 
  AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE 
  WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 027 WALLACE. 

* WINDS...SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ252-KSZ001-002-NEZ079>081-061200-
/O.UPG.KGLD.FW.A.0007.120306T1800Z-120307T0200Z/
/O.NEW.KGLD.FW.W.0012.120306T1700Z-120307T0200Z/
YUMA-CHEYENNE KS-RAWLINS-DUNDY-HITCHCOCK-RED WILLOW-
505 PM MST MON MAR 5 2012 /605 PM CST MON MAR 5 2012/

...RED FLAG WARNING IN EFFECT FROM 10 AM MST /11 AM CST/ TO 7 PM
MST /8 PM CST/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...002...079...080...081 AND 252...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 10 AM MST /11 AM CST/ TO 7 PM MST /8 PM CST/ TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN 
  KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS AND FIRE WEATHER 
  ZONE 002 RAWLINS. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...
  FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS. 

* RELATIVE HUMIDITY...10 TO 15 PERCENT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 4, 11:25 PM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Mar 4, 11:25 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1025 PM MST SUN MAR 4 2012

.UPDATE...
ISSUED AT 742 PM MST SUN MAR 4 2012

SURFACE/UPPER AIR ANALYSIS SHOWS A BACKDOOR COLD FRONT HAS MOVED
THROUGH MOST OF THE AREA. LEE TROUGH HAS BEGUN TO DEVELOP AS WELL.
THE NAM/RUC ARE CATCHING THIS SCENARIO THE BEST AT THIS TIME.
SURFACE RIDGE BEHIND THIS FRONT A LITTLE STRONGER AND FURTHER WEST
SO WINDS WILL BE A LITTLE TO SLOWER TO INCREASE FROM THE SOUTH BUT
DO EXPECT THAT TO HAPPEN BETWEEN 09Z AND 12Z. HOWEVER AM A LITTLE
CONCERNED THAT MODELS STILL COULD BE A LITTLE FAST WITH THE
DEPARTING SURFACE RIDGE AND INCREASE WITH WINDS. ALSO THIS MAY
AFFECT MAXES TOMORROW.

SO USED NAM FOR THE WIND FORECAST THROUGH TOMORROW. LATEST HRRR
CATCHING THE DEWPOINTS VERY WELL AND USED IT FOR THE REST OF THE
NIGHT. COMBINATION OF INCREASING WINDS AND DEWPOINTS WILL KEEP
MINS MILD AND MADE SLIGHT ADJUSTMENTS TO THAT. NOT ENOUGH TO
CONVINCE ME TO HOIST ANY WIND ADVISORY OR UPGRADE THE FIRE WEATHER
WATCH. WILL LET THE OVERNIGHT SHIFT ASSESS FURTHER.

UPDATE ISSUED AT 350 PM MST SUN MAR 4 2012

QUICK UPDATE FOR THE END OF THE WIND ADVISORY THIS AFTERNOON.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 235 PM MST SUN MAR 4 2012

WINDS WILL DECREASE RAPIDLY AS THE EVENING INVERSION DEVELOPS WITH
WINDS TURNING MORE SOUTHERLY AND BEGINNING TO INCREASE TOWARDS
DAYBREAK AS A LEE TROUGH BEGINS TO DEEPEN ALONG THE FRONT RANGE IN
RESPONSE TO THE UPPER FLOW BECOMING MORE WESTERLY AS THE UPPER
TROUGH AXIS MOVES OVER THE ROCKIES AND THE FLOW FLATTENS.

EXPECT WINDS TO BECOME STRONG ENOUGH DURING THE DAY TO CONSIDER A
WIND ADVISORY...MAINLY ACROSS THE SOUTHEASTERN HALF OF THE FORECAST
AREA.  CURRENT GUIDANCE INDICATES THIS COULD BE A MARGINAL
EVENT...SO HAVE LEFT IT UP TO SUBSEQUENT SHIFTS TO EVALUATE
ADDITIONAL MODEL TRENDS DURING THE EVENING AND OVERNIGHT PERIODS
BEFORE TO SEE IF AN ADVISORY IS WARRANTED.

ALONG WITH THE WINDS...TEMPERATURES WILL BE WARMER ON MONDAY THAN
THEY WERE TODAY WITH DEWPOINTS IN THE MIDDLE TO UPPER TEENS ACROSS
ROUGHLY THE SOUTHWEST HALF OF THE FORECAST AREA. THE COMBINATION
OF  WINDY AND DRY CONDITIONS WARRANTS A CONTINUATION OF THE FIRE
WEATHER WATCH ON MONDAY...WITH THE COVERAGE AREAS AND TIMING TO BE
FURTHER REFINED DURING THE EVENING AND OVERNIGHT PERIODS.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 235 PM MST SUN MAR 4 2012

SW FLOW WILL DEVELOP OVER WESTERN KANSAS TUESDAY AHEAD OF H5
TROUGH CENTERED OVER GREAT BASIN. VERY WARM TEMPERATURES ARE
EXPECTED...WITH NEAR RECORD HIGHS POSSIBLE ACROSS THE CWA. HIGH
TEMPS ARE EXPECTED TO RISE TO THE MID-UPPER 70S BY TUESDAY
AFTERNOON...WITH 80 DEGREES NOT OUT OF THE QUESTION. IN
ADDITION...GUSTY WINDS AND LOW RH VALUES WILL BRING THE
POSSIBILITY OF RED FLAG CONDITIONS BACK TO THE AREA. A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY AFTERNOON FOR THE
ENTIRE CWA.

A COLD FRONT WILL PUSH ACROSS THE CWA FROM THE NORTHWEST TUESDAY
NIGHT AND WEDNESDAY MORNING BRINGING COOLER TEMPERATURES BACK TO THE
REGION...WITH HIGHS IN THE MID TO UPPER 40S. THE TROUGH OVER THE
GREAT BASIN WILL SPLIT AS IT SHIFTS EAST WEDNESDAY WITH THE SOUTHERN
STREAM BECOMING A CUTOFF LOW NEAR THE FOUR CORNERS REGION. THE
NORTHERN STREAM WITH SHIFT EAST WITH ITS AXIS CENTERED OVER THE
NORTHERN PLAINS. BETWEEN THESE TWO FEATURES A BROAD AREA OF WEAK
LIFT AND MID LEVEL MOISTURE BE IN PLACE BEGINNING WEDNESDAY ACROSS
EASTERN COLORADO...AND THEN OVERSPREADING THE REST OF THE CWA BY
WEDNESDAY NIGHT.  AS THE CUTOFF LOW SLOWLY SHIFTS NORTH AND EAST
ADDITIONAL LIFT/MOISTURE WILL MOVE INTO WESTERN KANSAS...WITH
INCREASING CHANCES ACROSS SOUTHERN PARTS OF THE CWA WEDNESDAY NIGHT
AND THURSDAY. BELOW NORMAL TEMPERATURES ARE EXPECTED ON THURSDAY
WITH CAA ACROSS THE TRI-STATE AREA AND CLOUD COVER IN PLACE. I
TRENDED TEMPS DOWN FOR THURSDAY WITH HIGHS IN THE UPPER 30S IN THE
SOUTH TO MID 40S IN THE NORTH BASED ON EXPECTED POSITION OF CLOUD
COVER. IF THE GFS TEMPS WERE TO WORK OUT...THEN THIS FORECAST MAY
STILL BE 10F TOO WARM.

CONFIDENCE IS EXTREMELY LOW IN THE FORECAST BEYOND THURSDAY
AFTERNOON. GUIDANCE TRADITIONALLY STRUGGLES WITH CUTOFF LOWS...AND
THIS IS NO EXCEPTION TO THAT RULE. YESTERDAY GUIDANCE SHOWED RIDGING
BUILDING BACK OVER THE CWA BY THURSDAY...NOW GUIDANCE IS FAVORING
THE CUTOFF LOW MOVING ACROSS THE CENTRAL PLAINS THROUGH THE END OF
NEXT WEEK AND INTO THE NORTHERN PLAINS/NORTHERN MISSISSIPPI VALLEY
BY THE WEEKEND. EVEN THOUGH LATEST TRENDS ARE BEGINNING TO SHOW
SIMILARITIES IN TRACK...RUN-RUN TIMING AND REMAINING DIFFERENCES IN
TRACK CREATE SIGNIFICANT DIFFERENCES IN THE TIMING AND COVERAGE OF
PRECIPITATION BEYOND THURSDAY AFTERNOON. I ADDED SLIGHT CHANCE POPS
THURSDAY NIGHT IN THE SOUTHERN CWA...AND ADDED SLIGHT CHANCE POPS TO
THE ENTIRE CWA SATURDAY NIGHT THROUGH SUNDAY NIGHT. THESE PERIODS
ARE CURRENTLY WHERE MODEL CONSENSUS PLACES PRECIP...WEIGHTED
TOWARDS THE ECMWF/GEM SOLUTIONS THAT HAVE BEEN A LITTLE SLOWER AND
FURTHER SOUTH.

WITH THE AMOUNT OF UNCERTAINTY IN THE UPPER LEVEL PATTERN BEYOND
THURSDAY...I KEPT A CONSENSUS MODEL BLEND IN PLACE FOR HIGH/LOW
TEMPS. THIS RESULTS IN A FORECAST OF SEASONAL HIGHS IN THE UPPER
40S/LOW 50S FRIDAY...AND SLIGHTLY ABOVE NORMAL TEMPERATURES
SATURDAY AND SUNDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1023 PM MST SUN MAR 4 2012

VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. WINDS WILL START
OUT LIGHT AND VARIABLE AS A SURFACE RIDGE CONTINUES TO MOVE AWAY
FROM THE AREA. AS THE SURFACE RIDGE MOVES AWAY AND LEE TROUGH
DEVELOP...SOUTHERLY WINDS WILL INCREASE LATER TONIGHT AND EARLY
TOMORRROW MORNING. THE SURFACE IS EXPECTED TO MOVE EAST DURING THE
DAY AND CAUSE THE WINDS TO SHIFT MORE TO THE WEST AND DECREASE.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
CO...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR COZ252>254.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR COZ253-254.

KS...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR KSZ001>004-013>016-027>029-041-042.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR KSZ002>004-013>016-027>029-041-042.

NE...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR NEZ079>081.

     FIRE WEATHER WATCH MONDAY AFTERNOON FOR NEZ080-081.

&&

UPDATE...BULLER
SHORT TERM...LOCKHART
LONG TERM....DR
AVIATION...BULLER
Hazardous weather outlook, Mar 4, 4:31 AM CST, 21 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
331 AM MST SUN MAR 4 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051345-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
331 AM MST SUN MAR 4 2012 /431 AM CST SUN MAR 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS OVER 40 MPH
WILL OCCUR TODAY NORTHEAST OF A YUMA COLORADO TO RUSSELL SPRINGS
KANSAS LINE DURING THE MID MORNING TO LATE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDY AND WARM CONDITIONS ON MONDAY AND TUESDAY WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS IN ALL OR PARTS OF THE AREA BOTH
DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 1:24 AM CSTWind AdvisoryGLDDecatur, Gove, Graham, Greeley, Logan, Norton and 4 more17 hr

Nearby

Red Flag Warnings in Kansas, 2012Red Flag Warnings in Colorado, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.